Texas, 2006

Hail in Texas, May 4, 2006

May 4, 2006 · NWS FWD · 7 events in 5 counties and zones

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 4, 3:30 AM CST, 45 minutes earlier.

Area forecast discussion, May 4, 3:30 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT THU MAY 4 2006

.AVIATION...
A THUNDERSTORM COMPLEX HAD ENTERED THE METROPLEX AS OF 10Z. WINDS
WERE SHIFTING TO THE NORTHWEST AT 15 TO 20 MPH...WITH GUSTS UP TO 35
MPH. THE WIND SHIFT WILL BE TEMPORARY...BUT WILL COME BACK AROUND
THE SOUTH AFTER 15Z. WILL KEEP MENTION OF TSRA THROUGH 14-15Z.
CEILINGS/VSBYS WILL IMPROVE LATE MORNING AS THE SHOWERS/THUNDERSTORMS
MOVE OFF TO THE EAST.  EXPECT VFR CONDITIONS THROUGH EARLY
AFTERNOON...WITH A CHANCE OF THUNDERSTORMS RETURNING AFTER 21Z.
A COLD FRONT THAT EXTENDED FROM NORTHEASTERN OKLAHOMA....SOUTH PLAINS
OF WEST TEXAS AS OF 10Z....WILL MOVE SOUTHEAST...INTO THE METROPLEX
AROUND 00Z WITH WINDS SHIFTING TO THE NORTHEAST AT 5 TO 10 KNOTS..
#58

&&

.DISCUSSION...
316 AM CDT THU MAY 4 2006

...THREAT OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE
THROUGH FRIDAY NIGHT...

WE WILL ALLOW TONIGHTS WATCH TO EXPIRE AT 4 AM.

UPPER TROUGH TO THE WEST WILL CONTINUE TO EJECT SHORTWAVES ACROSS
NORTH TEXAS IN NEAR ZONAL AND DIFLUENT FLOW NEXT SEVERAL
DAYS...THEN WEAKEN AND MOVE ACROSS NORTH TEXAS THIS WEEKEND. OUR
ATMOSPHERE REMAINS VERY PRIMED FOR STRONG TO SEVERE THUNDERSTORMS
THROUGH FRIDAY NIGHT WITH STEEP LAPSE RATES...ABUNDANT LOW LEVEL
MOISTURE...AND LARGE CAPES VALUES.

WESTERN CONVECTION SYSTEM WILL CONTINUE TO WORK EAST THIS
MORNING...SPREADING RAINFALL ACROSS MUCH OF NTX...ESPECIALLY OVER
THE SW AND SRN AREAS. BUT NOT EXPECT SEVERE TSRA THROUGH EARLY
AFTERNOON. COME THIS AFTERNOON...CONVECTION WILL AGAIN FIRE UP WITH
S OKLA AND OUR WESTERN COUNTIES FAVORED FOR STRONG TO SEVERE
ACTIVITY. THIS ACTIVITY WILL CONTINUE OVERNIGHT AS BOTH SYSTEMS WORK
EAST. BOTH GFS AND ETA INDICATE A GOOD POTENTIAL FOR MCS DEVELOPMENT
TO OUR WEST TONIGHT AND FRIDAY NIGHT.  BOTH WILL MARCH
EAST-SOUTHEAST DURING THE NIGHTTIME HOURS...THUS HAVE INCREASED
NIGHTTIME POPS. BOTH OF THESE CONVECTIVE SYSTEMS WILL BE CAPABLE OF
FLOODING RAINFALL AS WELL AS DAMAGING WINDS AND HAIL.

A COOL FRONT WILL SEEK INTO NTX THURSDAY NIGHT...THUS COOLER OVER
THE NORTHERN AREAS FRIDAY AND AREAWIDE SATURDAY. IT IS SOMEWHAT IFFY
FOR CONVECTION ON SATURDAY...BUT FEEL THERE COULD BE SOME LINGERING
AROUND THE CWA AS A WEAK SURFACE WAVE MOVES EAST ALONG THE WEAK
FRONT.  ANY ACTIVITY SHOULD DIMINISH WEST TO EAST DURING THE
AFTERNOON. WARMER TEMPERATURES ARE EXPECTED SUNDAY AS SUNSHINE
RETURNS.

ANOTHER UPPER TROUGH DEVELOPS OVER THE SOUTHWEST THIS WEEKEND AND
WILL LIKELY EJECT A FEW SHORTWAVES ACROSS NORTH TEXAS CAUSING SOME
RAINFALL LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. NEXT TUESDAY AND
WEDNESDAY CURRENTLY LOOK DRY WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  63  77  63 /  80  50  40  60
WACO, TX              84  66  82  63 /  80  60  40  60
PARIS, TX             76  63  74  60 /  70  50  40  50
DENTON, TX            77  61  76  60 /  80  50  40  60
MCKINNEY, TX          77  62  75  60 /  80  50  40  50
DALLAS, TX            80  63  77  63 /  80  50  40  60
TERRELL, TX           80  63  78  62 /  80  40  40  50
CORSICANA, TX         83  67  84  64 /  80  50  40  60
TEMPLE, TX            86  67  85  64 /  80  60  50  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 4 AM THURSDAY FOR TXZ100-TXZ101-
TXZ115-TXZ116-TXZ129-TXZ130-TXZ141-TXZ142-TXZ143.

&&

58/75
Hazardous weather outlook, May 4, 3:55 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
455 AM CDT THU MAY 4 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
455 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FEW THUNDERSTORMS MAY BE SEVERE THROUGH MID MORNING EAST OF A
DECATUR TO LAMPASAS LINE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS
TO 60 MPH ARE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS ALL OF NORTH TEXAS. THE MAIN SEVERE WEATHER THREAT
WILL BE FROM LARGE HAIL AND DAMAGING DOWNBURST WINDS. HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE THROUGH TONIGHT. A COLD
FRONT WILL ENTER THE NORTHWESTERN PART OF NORTH TEXAS THIS
AFTERNOON...AND WILL BECOME STATIONARY ACROSS THE SOUTHERN PART OF
NORTH TEXAS LATE TONIGHT. AS TEMPERATURES WARM EARLY THIS AFTERNOON
AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP. WITH
MODERATE TO STRONG INSTABILITIES...THUNDERSTORMS ARE EXPECTED TO
DEVELOP THAT WILL HAVE TO POTENTIAL TO PRODUCE LARGE HAIL AND
DAMAGING DOWNBURST WINDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS FRIDAY
THROUGH SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE BOTH DAYS. LARGE
HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...WITH DAMAGING WINDS
ALSO POSSIBLE ACROSS THE SOUTH.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FROM THIS AFTERNOON ONWARD
ACROSS ALL OF NORTH TEXAS.

In the hours before

Special weather statement, May 4, 2:28 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 AM CDT THU MAY 4 2006

TXZ130-040930-

ERATH-
328 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER UPDATE...

AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF STEPHENVILLE...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUFF DALE...HUCKABAY...
LINGLEVILLE...MORGAN MILL AND STEPHENVILLE.

VERY HEAVY RAIN...1/2 INCH DIAMETER HAIL...AND WIND GUSTS TO 40 MPH
ARE LIKELY WITH THIS STORM.

26
Special weather statement, May 4, 2:54 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
354 AM CDT THU MAY 4 2006

TXZ117-131-041000-

HOOD-PARKER-
354 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER UPDATE...

AT 354 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEAR MINERAL WELLS TO STEPHENVILLE
AND COMANCHE...MOVING NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALEDO...ANNETTA...COOL...
GRANBURY...HUDSON OAKS...OAK TRAIL SHORES...RENO...SPRINGTOWN...
WEATHERFORD...WILLOW PARK AND MINERAL WELLS STATE PARK.

PEA-SIZED HAIL...BRIEF...VERY HEAVY RAIN...AND WIND GUSTS TO 40 MPH
CAN BE EXPECTED FROM THIS STORM.

26
Special weather statement, May 4, 3:32 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT THU MAY 4 2006

TXZ101-102-041000-
JACK-WISE-
432 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER UPDATE FOR JACK AND WISE COUNTIES...

AT 432 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF BRIDGEPORT...MOVING
NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...
CHICO...CUNDIFF AND VINEYARD.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, May 4, 3:34 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 AM CDT THU MAY 4 2006

TXZ118-133-041000-
JOHNSON-TARRANT-
434 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER UPDATE FOR TARRANT AND JOHNSON COUNTIES...

AT 434 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
AZLE TO 9 MILES WEST OF BENBROOK TO 10 MILES SOUTHEAST OF GRANBURY...
MOVING EAST AT 20 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE FORT WORTH AND CLEBURNE.

VERY HEAVY RAIN....FREQUENT LIGHTNING...PEA-SIZED HAIL AND WIND
GUSTS OF 40 MPH CAN BE EXPECTED FROM THESE STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, May 4, 4:08 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 AM CDT THU MAY 4 2006

TXZ119-134-145-041045-
DALLAS-ELLIS-HILL-
508 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER UPDATE FOR DALLAS...ELLIS...AND HILL
COUNTIES...

AT 508 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHLAKE TO 6 MILES
SOUTH OF RENDON TO 16 MILES WEST OF HILLSBORO...MOVING EAST AT 30
MPH.

PERSONS IN THE PATH OF THESE STORMS WILL FIRST EXPERIENCE WIND GUSTS
OF 30 TO 40 MPH FROM THE WEST OR NORTHWEST...FOLLOWED BY A PERIOD OF
HEAVY RAIN AND FREQUENT LIGHTNING.

CITIES IN THE PATH OF THESE STORMS INCLUDE DALLAS...WAXAHACHIE...AND
HILLSBORO.
Special weather statement, May 4, 4:12 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CDT THU MAY 4 2006

TXZ092-103-041045-
COOKE-DENTON-
512 AM CDT THU MAY 4 2006

...SIGNIFICANT WEATHER UPDATE FOR COOKE AND DENTON COUNTIES...

AT 512 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF GAINESVILLE TO SANGER TO 2 MILES EAST OF FLOWER MOUND...MOVING
EAST AT 35 MPH.

PERSONS IN THE PATH OF THESE STORMS WILL FIRST EXPERIENCE WIND GUSTS
OF 30 TO 40 MPH FROM THE WEST OR NORTHWEST...FOLLOWED BY A PERIOD OF
HEAVY RAIN AND FREQUENT LIGHTNING.

PERSONS IN THE PATH OF THESE STORMS INCLUDE RESIDENTS OF GAINESVILLE
AND LITTLE ELM...AND DRIVERS ALONG INTERSTATE 35 NORTH OF DENTON.

The radar

The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 10:15 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Bosque

When
May 4, 4:15 AM CST
Where
Bosque County, Meridian
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
31.917, -97.650

Recorded by cooperative observer on monthly report.

Hail, Bosque

When
May 4, 7:22 PM CST
Where
Bosque County, Meridian
Measured
1.75 in hail
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
31.917, -97.650

Hail, Hill

When
May 4, 7:31 PM CST
Where
Hill County, 6 mi N of Whitney
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.050, -97.333

Hail, Hill

When
May 4, 7:59 PM CST
Where
Hill County, Blum
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.150, -97.400

Hail, Stephens

When
May 4, 9:52 PM CST
Where
Stephens County, Gunsight
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.533, -98.867

Hail, Lampasas

When
May 4, 11:30 PM CST
Where
Lampasas County, Adamsville
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.300, -98.167

Hail, Wise

When
May 4, 11:41 PM CST
Where
Wise County, 5 mi W of Boyd
Measured
1.75 in hail
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
33.083, -97.667

Dime to golf ball-size hail fell 4 miles north of Springtown.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512900, 5512684, 5512685, 5512686, 5512687, 5512899, 5512898.